MAUDE Adverse Event Report: STRYKER GMBH PREDRILLING ASSEMBLY-SHORT APEX Ø 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH PREDRILLING ASSEMBLY-SHORT APEX Ø 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5057-5-100
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported the following issue: "when inserting in the motor a 5 mm fiche diameter of the hoffman 3 in its own guide (they verified that the guide was the correct one for the 5 mm diameter), after about 10 seconds the surgeon reported an overheating and a blockage of the fiche in the guide, as if a ¿merger¿ has happened.".
 
Additional Manufacturer Narrative
More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.There are many clinical factors that can affect the results of any surgery, such as surgical technique, pre-operative and post-operative care, the implant, patient pathology and daily activity.A inspection of the received pictures has shown that four article are visible, two pin and two sleeve.By one pin the tip is broken off and missing.The single sleeve shows no signs of malfunction or damage.The other pin and sleeve are plugged-in each other, no malfunction or damage is visible.Based on this we are not able to do any further statement, but as the parts are plugged-in each other complaint is confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3, h6 (method, results & conclusion codes) the complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received ¿predrilling assembly-short apex ø 5mm¿ and ¿self-drilling half pin apex ø 5mm¿, which are plugged-in each other, with no chance to separate.Furthermore, the instrument shows at proximal end deformation, on the distal end the sharp tip of the sleeve is badly damaged and deformed from use.In addition, the implant shows deformation at the recess side and the tip is badly deformed from use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PREDRILLING ASSEMBLY-SHORT APEX Ø 5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13388692
Report Number0008031020-2022-00025
Device Sequence Number4659242
Product Code LXH
UDI-Device Identifier07613327089653
UDI-Public07613327089653
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5057-5-100
Device Catalogue Number50575100
Device Lot NumberH37364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/03/2022
04/14/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/02/2022
05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown